Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffering from postpartum depression, fatigue, dry skin and hair fall. How to get relief?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
Hi I am 3 months post partum, first baby.
I have fatigue, hair falling out (it's all over baby always pulling it out of his hands and under his chin
Dry skin. All my joints and tendons feel like they are on the verge of spraining. Especially hands and feet, left hip and inner elbows. I have a hard time picking up baby as muscle strength is poor.
Now having dizzy spells. Also experience a stuffy feeling in lower neck. If I turn certain ways it triggers coughing fit.
I would like to fee more present when engaging with my baby but its like an out of body experience
Posted Wed, 19 Dec 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 5 hours later
Dear XXXXXXX,
Thanks for writing in. I'm not sure that all your symptoms are related to hormonal issues. I would recommend you check the following tests to detect any hormonal issues -Vitamin D3, serum calcium, phosphate, alkaline phosphatase and thyroid function tests. Hairloss, joint pains and muscle weakness can be seen in hypothyroidism and vitamin D deficiency so I have advised these tests. You could see a dermatologist for symptomatic management of hairloss in the meantime. Many women experience depression and other mental issues in postpartum period and I guess there is a component of depression which is partly responsible for some of your symptoms. Go for the tests I have suggested and get back to me. I reassure that proper treatment is available for the conditions I hav asked you to test for and if they are responsible for your symptoms the results will be gratifying. Hope to hear from you before long.
Shivaprasad
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor